Wildfire, San Bernardino
- When
- July 7, 10:04 AM PST to 11:00 AM PST
- Where
- San Bernardino County, 3 mi SE of San Bernardino
- Reported by
- NEWSPAPER
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
A brush fire burned 7 acres in a vacant lot. Residents and 50 firefighters kept it from spreading to adjacent homes.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire burned 7 acres in a vacant lot. Residents and 50 firefighters kept it from spreading to adjacent homes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 7, 7:00 AM PST, 3 hours 4 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 800 AM PDT MON JUL 7 2003 .SYNOPSIS...HIGH PRESSURE ALOFT WILL BEGIN TO INCREASE TONIGHT AND CONTINUE INTO WEDNESDAY. THIS WILL GRADUALLY DECREASE MARINE LAYER CLOUDS AND FOG WEST OF THE MOUNTAINS. A COASTAL EDDY AND A STRONG INVERSION WILL HELP KEEP LOW CLOUDS AT SOME BEACHES IN THE AFTERNOONS. COMFORTABLE CONDITIONS WILL CONTINUE FOR COASTAL AREAS...WHILE HOT...DRY DAYS CONTINUE INLAND. SOME COOLING IS POSSIBLE BY EARLY NEXT WEEK AS THE HIGH WEAKENS. .DISCUSSION...UPDATED ZONE FORECAST TO LOWER MOSTLY MAX TEMPS IN MOST AREAS. MAINLY BECAUSE MARINE AIR IS MORE INLAND BECAUSE THE INVERSION IS UP TO AROUND 2000 FT DEEP THIS MORNING AND STRATUS HAS SPREAD INTO MOST OF THE INLAND EMPIRE. GOOD COASTAL EDDY CONTINUES WITH ONSHORE SURFACE PRESSURE GRADIENTS ABOUT 6 MB SAN-IPL. THE REST OF THIS DISCUSSION IS THE SAME AS THE 330 AM ISSUANCE... MESO SCALE MODELS NOT STRONG ENOUGH WITH THE EDDY...BUT KEEP SOMEWHAT OF A CIRCULATION THROUGH AT LEAST EARLY WED. FEEL THE EDDY WILL DOMINATE THE COASTAL WEATHER FOR THE NEXT COUPLE OF DAYS...EVEN AS THE UPPER HIGH BUILDS INLAND. THIS SHOULD ONLY HELP TO INTENSIFY THE THERMAL LOW OVER THE DESERTS AND STRENGTHEN AND LOWER THE INVERSION. THIS SHOULD HELP TO TRAP LOW CLOUDS AND FOG NEAR THE COAST MUCH OF THIS WEEK AND KEEP THE IMMEDIATE COAST RELATIVELY COOL. MAX TEMPS WILL BE LOWERED TODAY AND TUE FOR WESTERN VALLEY ZONES...AND AREAS OF CLOUDS ADDED AS WELL DUE TO THE EDDY. THERE WILL BE A SHARP THERMAL GRADIENT JUST INLAND BY MIDWEEK AS THE HEAT BUILDS. LONGER RANGE GFS MODEL KEEPS TRYING TO WEAKEN THE HIGH WITH TIME BUT LATER RUNS KEEP IT STRONG. SO IT MAY BE AT LEAST NEXT WEEK BEFORE ANY SIGNIFICANT COOLING AFFECTS INLAND AREAS. IN ADDITION...THE HIGH IS TOO BROAD AND STRONG TO ALLOW ANY SIGNIFICANT INTRUSIONS OF SUBTROPICAL MOISTURE FOR THUNDERSTORMS...SO AT BEST IT LOOKS LIKE ONLY A FEW MID AND HIGH CLOUDS THROUGH EARLY NEXT WEEK. .SAN...NONE. JAD/MM
CAZ042-043-048-050-055>058-060>062-081300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365770.